MAUDE Adverse Event Report: WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the plp2020, elite surgical smoke evacuation pencil device was used in an unknown procedure on (b)(6) 2025, and ¿plastic piece that suctions smoke broke off handpiece.No injuries.¿.The procedure was completed with the use of an alternate device and ¿no significant delay¿.Further assessment found it is unknown whether any fragment or component fell into the surgical site.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised due to the injury of a possible retained foreign body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of returned used device plp2020 found that the plastic tube above where the electrode blade goes had broken off and became disconnected from the rest of the device.Examination was done per (b)(4), plumepen elite surgical smoke evacuation pencil instructions for use.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be the use of excessive force.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22586084
Report Number1320894-2025-00179
Device Sequence Number9282652
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)270919(10)WM20240936
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2020
Device Lot NumberWM20240936
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic